Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 97, NWS Quad Cities, IA

July 16, 2007Linn County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 16, 2007, 9:37 PM CDT for Linn County, Iowa. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2007, 9:37 PM CDT (02:37 UTC)
Expired
Jul 16, 2007, 10:30 PM CDT
In force
53 min
Issued by
NWS Quad Cities, IA
Area
Counties, with a storm outline in the text

County Linn County, IA

The radar

The Quad Cities radar (KDVN), 102 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 9:38 PM CDTTSTM WND DMGMarion, IAPOWER OUT ALL ALONG BLRAIRS FERRY ROAD. HAM RADIO.
Jul 16, 9:40 PM CDTTSTM WND DMG1 Nw Marion, IA8 TO 9 INCH TREE LIMBS DOWN. POWER STILL OUT AT 1017 PM. DELAYED REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 16, 3:38 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 405 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
405 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 170237
SVRDVN
IAC113-170330-
/O.NEW.KDVN.SV.W.0097.070717T0237Z-070717T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
937 PM CDT MON JUL 16 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LINN COUNTY IN EAST CENTRAL IOWA...

* UNTIL 1030 PM CDT.

* AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  APPROXIMATELY NEAR TODDVILLE...OR ABOUT 8 MILES NORTH OF CEDAR
  RAPIDS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARION AROUND 945 PM CDT...
  SPRINGVILLE...WHITTIER AND 7 MILES SOUTH OF WAUBEEK AROUND 1000 PM
  CDT...
  VIOLA AROUND 1010 PM CDT...

THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 21 AND 35.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

LAT...LON 4217 9178 4199 9180 4195 9140 4219 9137

$$
2 follow-up statements
000 
WWUS53 KDVN 170255
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
955 PM CDT MON JUL 16 2007

IAC113-170330-
/O.CON.KDVN.SV.W.0097.000000T0000Z-070717T0330Z/
LINN IA-
955 PM CDT MON JUL 16 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR LINN COUNTY...

AT 953 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED APPROXIMATELY NEAR MARION AIRPORT...OR ABOUT 9 MILES EAST OF
CEDAR RAPIDS...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MOUNT VERNON AROUND 1000 PM CDT...
  LISBON AROUND 1005 PM CDT...

THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4214 9179 4187 9181 4188 9137 4207 9138

$$
000 
WWUS53 KDVN 170325
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1024 PM CDT MON JUL 16 2007

IAC113-170334-
/O.EXP.KDVN.SV.W.0097.000000T0000Z-070717T0330Z/
LINN IA-
1024 PM CDT MON JUL 16 2007

...THE SEVERE THUNDERSTORM WARNING FOR LINN COUNTY EXPIRES AT 1030 PM
CDT...

THE THUNDERSTORMS THAT WERE CAPABLE OF PRODUCING SEVERE WEATHER HAVE 
WEAKENED AND ARE MOVING OUT OF THE WARNED AREA. THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...THESE STORMS ARE STILL CAPABLE OF PRODUCING FLOODING RAINS 
AND WIND GUSTS UP TO 45 MPH THROUGH 1130 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT MONDAY EVENING
FOR EASTERN IOWA.

LAT...LON 4214 9179 4187 9181 4188 9137 4207 9138

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 9:23 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 16, 9:23 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON JUL 16 2007

.UPDATE...
TORNADO WATCH 525 REMAINS IN EFFECT THROUGH 11:00 PM FOR THE WESTERN
TWO THIRDS OF THE QUAD CITIES FORECAST AREA. A FLASH FLOOD WATCH
ALSO REMAINS IN EFFECT THROUGH TUESDAY MORNING FOR THE ENTIRE
FORECAST AREA. AT 9:15 PM QUAD CITIES DOPPLER RADAR SHOWED A LARGE
AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO THE NORTHWEST SECTION
OF THE FORECAST AREA. THIS AREA OF STORMS WILL CONTINUE TO MOVE
SOUTHEAST OVERNIGHT THROUGH TOMORROW MORNING. HEAVY RAIN...LARGE
HAIL...FREQUENT LIGHTNING AND STRONG GUSTY WINDS ARE LIKELY WITH
THESE STORMS. THE CURRENT FORECAST IS ON TRACK AND NO CHANGES HAVE
BEEN MADE. ..KUHL..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR BENTON-BUCHANAN-
     CEDAR-CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-
     JACKSON-JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-
     MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR BUREAU-CARROLL-
     HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
     PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR CLARK-SCOTLAND.

&&

KUHL
Hazardous weather outlook, Jul 16, 4:50 AM CDT, 16 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT MON JUL 16 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-171000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-CLINTON
IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-HENDERSON IL-HENRY
IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-JO DAVIESS IL-JOHNSON IA-
JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-MCDONOUGH IL-MERCER IL-
MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-SCOTLAND MO-SCOTT IA-
STEPHENSON IL-VAN BUREN IA-WARREN IL-WASHINGTON IA-WHITESIDE IL-
450 AM CDT MON JUL 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

AN APPROACHING WEAK WARM FRONT WILL PRODUCE THUNDERSTORMS AND
SHOWERS. HIGH MOISTURE AND FREEZING LEVELS ALONG WITH WEAK WINDS
ALOFT WILL CREATE FAVORABLE CONDITIONS FOR LOCALLY HEAVY RAIN CAUSED
BY SLOW MOVING STORMS REDEVELOPING OVER THE SAME AREA. SEASONALLY
MOIST SOILS COMBINED WITH ANY HEAVY RAIN MAY RESULT IN LOCALIZED
FLASH FLOODING.

THERE IS ALSO THE RISK OF STRONG TO A FEW SEVERE STORMS THIS
AFTERNOON UNTIL MID EVENING MAINLY WEST OF THE MISSISSIPPI RIVER. THE
PRIMARY RISK WILL BE STRONG TO LOCALLY DAMAGING WINDS OF 40 TO 60
MPH...WITH A SECONDARY RISK OF LARGE HAIL UP TO THE SIZE OF NICKELS.

THE STORM PREDICTION CENTER HAS THE REGION IN A SLIGHT RISK FOR
SEVERE WEATHER TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LATEST INDICATIONS SUGGEST THUNDERSTORMS WILL REFORM ALONG AND NORTH
OF INTERSTATE 80 BY TUESDAY AFTERNOON AND CONTINUE INTO TUESDAY
NIGHT...WITH THE ENTIRE AREA EVENTUALLY EXPERIENCING STORMS THROUGH
WEDNESDAY MORNING. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE
MORE HEAVY RAIN...RESULTING IN LOCALIZED FLASH FLOODING...AS WELL AS
PRODUCING LARGE RISES ON AREA RIVERS AND STREAMS. A FEW STORMS MAY
REACH SEVERE LEVELS BY PRODUCING LARGE HAIL AND DAMAGING STRAIGHT
LINE WINDS.

THE STORM PREDICTION CENTER HAS INCLUDED THE ENTIRE REGION IN A
SLIGHT RISK FOR SEVERE WEATHER TUESDAY AND TUESDAY NIGHT.

WEDNESDAY THROUGH THURSDAY...ADDITIONAL UPPER LEVEL DISTURBANCES WILL
MOVE ALONG A FRONTAL BOUNDARY WAVERING THROUGH THE REGION...PRODUCING
MORE EPISODES OF SHOWERS AND THUNDERSTORMS. THE POTENTIAL CONTINUES
FOR MORE HEAVY RAIN RESULTING IN ADDITIONAL FLOODING...WITH A FEW
STORMS POSSIBLY REACHING SEVERE LEVELS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MAINLY IN IOWA AND MISSOURI...
ESPECIALLY BETWEEN 3 AND 10 PM.

NICHOLS/12

In the hours before

Local storm report, Jul 16, 9:03 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
903 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     TSTM WND GST     JESUP                   42.48N 92.07W
07/16/2007  E65.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

&&

TAS
Local storm report, Jul 16, 9:04 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
904 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     DOWNBURST        6 NE CANTRIL            40.70N 91.99W
07/16/2007                   VAN BUREN          IA   TRAINED SPOTTER

            ROTATING WALL CLOUD.

0820 PM     TSTM WND DMG     4 W CEDAR RAPIDS        41.97N 91.74W
07/16/2007                   LINN               IA   TRAINED SPOTTER

            LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
            POWER OUT. DELAYED REPORT.

&&

ELLIOTT
Local storm report, Jul 16, 9:09 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     TSTM WND GST     2 W MOUNT AUBURN        42.26N 92.13W
07/16/2007  E45.00 MPH       BENTON             IA   TRAINED SPOTTER

&&

TAS
Local storm report, Jul 16, 9:17 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HAIL             3 NNW CEDAR RAPIDS      42.02N 91.70W
07/16/2007  M0.25 INCH       LINN               IA   TRAINED SPOTTER

0404 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  M0.75 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN 15 MINUTES. SIGNIFICANT PONDING OF WATER ON
            STREETS.

0408 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E0.00 INCH       LINN               IA   TRAINED SPOTTER

            HEAVY RAIN WITH VISIBILITY AROUND 1/4 MILE. PONDING ON
            ROAD AT INTERSECTION OF WILSON AVENUE AND 16TH STREET.

0430 PM     HAIL             CORALVILLE              41.69N 91.60W
07/16/2007  E1.75 INCH       JOHNSON            IA   EMERGENCY MNGR

            HAIL REPORTED AT CORALVILLE MALL

0433 PM     HAIL             N SWISHER               41.84N 91.70W
07/16/2007  M1.00 INCH       JOHNSON            IA   TRAINED SPOTTER

0439 PM     HEAVY RAIN       N SWISHER               41.85N 91.69W
07/16/2007  M1.30 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAIN FELL IN PAST HOUR.

0439 PM     HAIL             N SWISHER               41.85N 91.69W
07/16/2007  E0.75 INCH       JOHNSON            IA   TRAINED SPOTTER

0445 PM     HEAVY RAIN       5 NNE CEDAR RAPIDS      42.04N 91.64W
07/16/2007  M0.80 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN PAST HOUR. DAILY TOTAL 1.80 INCHES

0448 PM     HEAVY RAIN       TIFFIN                  41.71N 91.68W
07/16/2007  M2.50 INCH       JOHNSON            IA   AMATEUR RADIO

            RAIN FALL FROM 2 STORMS TODAY

0451 PM     HEAVY RAIN       CORALVILLE              41.69N 91.60W
07/16/2007  U0.00 INCH       JOHNSON            IA   EMERGENCY MNGR

            STREETS BEGINING TO FLOOD

0457 PM     HEAVY RAIN       1 N CORALVILLE          41.71N 91.60W
07/16/2007  M2.00 INCH       JOHNSON            IA   TRAINED SPOTTER

            HEAVY RAIN FELL IN LAST 2 HOURS.

0457 PM     FUNNEL CLOUD     RIVERSIDE               41.48N 91.57W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            MULTIPLE PUBLIC REPORTS SOUTH EAST OF TOWN

0503 PM     FUNNEL CLOUD     3 NE KALONA             41.52N 91.66W
07/16/2007                   JOHNSON            IA   TRAINED SPOTTER

            FUNNEL CLOUD VISIBLE TO THE SOUTH.

0505 PM     FUNNEL CLOUD     1 S KALONA              41.47N 91.70W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            FUNNEL APPEARS TO BE ABOUT 2 MILES EAST OF THE SPOTTER

0511 PM     TSTM WND DMG     RIVERSIDE               41.48N 91.57W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            LOTS OF TREE LIMBS DOWN IN TOWN. SOME LIMBS ARE 1 FOOT IN
            DIAMETER. DELAYED REPORT.

0519 PM     FLASH FLOOD      1 W CORALVILLE          41.69N 91.62W
07/16/2007                   JOHNSON            IA   TRAINED SPOTTER

            ON HIGHWAY 218- WATER FROM MEDIAN IS ENCROACHING INTO THE
            TRAFFIC LANES

0539 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            BRANCHES DOWN AND PONDING OF WATER ON CITY STREETS

0547 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
07/16/2007  E40.00 MPH       WASHINGTON         IA   TRAINED SPOTTER

0549 PM     HAIL             WASHINGTON              41.30N 91.69W
07/16/2007  E0.88 INCH       WASHINGTON         IA   AMATEUR RADIO

0549 PM     TORNADO          7 W HASKINS             41.33N 91.67W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            REPORTED TO LAW ENFORCEMENT

0550 PM     HAIL             WASHINGTON              41.30N 91.69W
07/16/2007  E1.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

0553 PM     TSTM WND GST     WASHINGTON              41.30N 91.69W
07/16/2007  M61.00 MPH       WASHINGTON         IA   AWOS

0555 PM     HAIL             N BRIGHTON              41.17N 91.82W
07/16/2007  E1.75 INCH       WASHINGTON         IA   TRAINED SPOTTER

            GOLF BALL SIZE AND LARGER

0556 PM     TSTM WND DMG     6 NNE WASHINGTON        41.38N 91.65W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            TREE DAMAGED

0556 PM     HAIL             6 NNE WASHINGTON        41.38N 91.65W
07/16/2007  E0.88 INCH       WASHINGTON         IA   BROADCAST MEDIA

            TIME UNKNOWN

0557 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            FARM BUILDINGS DAMAGED NEAR THE INTERSECTION OF HIGHWAY
            22 AND HIGHWAY 1

0557 PM     TSTM WND DMG     KALONA                  41.49N 91.70W
07/16/2007                   WASHINGTON         IA   BROADCAST MEDIA

            CORN FLATTENED NEAR KALONA NEAR HWY 22

0600 PM     TSTM WND DMG     3 E WASHINGTON          41.30N 91.63W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            DAMAGE TIME ESTIMATED - CORNFIELDS FLATTENED
            SPOTTER-REPORT WAS RECEIVED AT 755 PM

0600 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            TIME ESTIMATED/ ACROSS THE CITY NUMEROUS MATURE TREES ARE
            SNAPPED OFF AT THEIR BASES /REPORT RECEIVED AT 755 PM

0600 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   LAW ENFORCEMENT

            POSSIBLE TORNADO - AUTO DEALERSHIP DAMAGED, TREES
            DOWN,POWER OUT IN NUMEROUS AREAS ACROSS COUNTY, WINDMILL
            DOWN.

0605 PM     TSTM WND GST     4 NW RICHLAND           41.23N 92.05W
07/16/2007  E45.00 MPH       KEOKUK             IA   TRAINED SPOTTER

0606 PM     TSTM WND DMG     3 E KALONA              41.49N 91.64W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            CORN DAMAGED IN SEVERAL LOCATIONS BETWEEN KALONA AND
            RIVERSIDE.

0609 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            POWER IS OUT IN TOWN AND DITCHES ARE FULL OF RAINWATER

0643 PM     FLASH FLOOD      WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            FLOODED ROADWAYS IN TOWN

0643 PM     TSTM WND DMG     WASHINGTON              41.30N 91.69W
07/16/2007                   WASHINGTON         IA   TRAINED SPOTTER

            DAMAGE OCCURRED EARLIER -TREES DOWN, BARN DOWN AT
            FAIRGROUNDS, BUILDINGS DAMAGED EAST OF TOWN

0644 PM     HAIL             3 NE FAIRFIELD          41.04N 91.93W
07/16/2007  E1.00 INCH       JEFFERSON          IA   TRAINED SPOTTER

            PENNY TO QUARTER SIZE HAIL

0644 PM     HAIL             3 NE FAIRFIELD          41.04N 91.93W
07/16/2007  M0.88 INCH       JEFFERSON          IA   TRAINED SPOTTER

            PENNY AND QUARTER SIZE HAIL AT JUNCTION OF PLEASANT PLAIN
            AND OLIVE.

0704 PM     TSTM WND GST     URBANA                  42.22N 91.88W
07/16/2007  E50.00 MPH       BENTON             IA   TRAINED SPOTTER

0731 PM     HEAVY RAIN       SHELLSBURG              42.09N 91.87W
07/16/2007  E0.00 INCH       BENTON             IA   EMERGENCY MNGR

            DITCHES IN TOWN FULL OF WATER AND STILL GETTING HEAVY
            RAIN.

0735 PM     HAIL             STOCKPORT               40.86N 91.83W
07/16/2007  E1.00 INCH       VAN BUREN          IA   LAW ENFORCEMENT

0746 PM     HAIL             PALO                    42.06N 91.80W
07/16/2007  E0.25 INCH       LINN               IA   TRAINED SPOTTER

0752 PM     HAIL             1 W UTICA               40.82N 91.85W
07/16/2007  E0.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

0752 PM     TSTM WND GST     3 SSW STOCKPORT         40.82N 91.86W
07/16/2007  E45.00 MPH       VAN BUREN          IA   TRAINED SPOTTER

0755 PM     HAIL             CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E0.25 INCH       LINN               IA   AMATEUR RADIO

0803 PM     HAIL             2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  M0.88 INCH       LINN               IA   TRAINED SPOTTER

            PENNY TO NICKEL HAIL FALLING HORIZONALLY. ESTIMATED WIND
            GUST OF 70 MPH WITH 1 TO 3 INCH LIMBS DOWN.

0805 PM     TSTM WND GST     2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  E70.00 MPH       LINN               IA   TRAINED SPOTTER

            TIME IS ESTIMATED

0805 PM     TSTM WND GST     CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E60.00 MPH       LINN               IA   TRAINED SPOTTER

0806 PM     HAIL             2 WSW CEDAR RAPIDS      41.96N 91.70W
07/16/2007  E0.25 INCH       LINN               IA   TRAINED SPOTTER

0819 PM     TSTM WND DMG     2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007                   LINN               IA   TRAINED SPOTTER

            BRANCHES DOWN AND POWER OUT

0819 PM     HEAVY RAIN       2 WNW CEDAR RAPIDS      41.98N 91.70W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            1 INCH OF RAIN WITH THE LATEST STORM/ RAINFALL TOTAL FOR
            THE DAY 3.2 INCHES

0820 PM     TSTM WND DMG     4 W CEDAR RAPIDS        41.97N 91.74W
07/16/2007                   LINN               IA   TRAINED SPOTTER

            LOTS OF LARGE TREE LIMBS DOWN, 1 TO 4 INCHES IN DIAMETER.
            POWER OUT. DELAYED REPORT.

0820 PM     HAIL             5 NNE CEDAR RAPIDS      42.04N 91.64W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            MIX OF HAIL, PEAS TO QUARTERS, LASTED ABOUT 5 MINUTES.

0820 PM     HAIL             1 SSE CEDAR RAPIDS      41.95N 91.66W
07/16/2007  M1.00 INCH       LINN               IA   TRAINED SPOTTER

            STARTED AS PEA SIZE HAIL, WENT TO QUARTERS. LOTS OF MIXED
            SIZE HAIL FROM PEAS TO QUARTERS. LASTED FOR ABOUT 5
            MINUTES.

0828 PM     HEAVY RAIN       CEDAR RAPIDS            41.97N 91.67W
07/16/2007  E0.50 INCH       LINN               IA   TRAINED SPOTTER

            RAIN FELL IN 15 MINUTES

0835 PM     HAIL             3 NE KEOSAUQUA          40.77N 91.92W
07/16/2007  E0.88 INCH       VAN BUREN          IA   TRAINED SPOTTER

            NICKLE TO QUARTER SIZE HAIL

0835 PM     HEAVY RAIN       KEOSAUQUA               40.73N 91.96W
07/16/2007  M0.77 INCH       VAN BUREN          IA   TRAINED SPOTTER

            RAIN FELL IN 20 MINUTES

0835 PM     HAIL             KEOSAUQUA               40.73N 91.96W
07/16/2007  E1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

0855 PM     TSTM WND GST     JESUP                   42.48N 92.07W
07/16/2007  E65.00 MPH       BUCHANAN           IA   TRAINED SPOTTER

0906 PM     TSTM WND GST     2 W MOUNT AUBURN        42.26N 92.13W
07/16/2007  E45.00 MPH       BENTON             IA   TRAINED SPOTTER

&&
PRELIMINARY SUMMARY

TAS
Local storm report, Jul 16, 9:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
922 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     TSTM WND GST     CENTER POINT            42.19N 91.78W
07/16/2007  E50 MPH          LINN               IA   EMERGENCY MNGR

&&

TAS
Local storm report, Jul 16, 9:23 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
923 PM CDT MON JUL 16 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     INDEPENDENCE            42.47N 91.89W
07/16/2007  M46 MPH          BUCHANAN           IA   AWOS

&&

ELLIOTT

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:12 PM CDTSevere Thunderstorm WarningDVNJefferson, Van Buren63 min
Jul 16, 7:48 PM CDTSevere Thunderstorm WarningDVNLinn42 min
Jul 16, 8:26 PM CDTSevere Thunderstorm WarningDVNVan Buren34 min
Jul 16, 8:50 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan55 min
Jul 16, 9:51 PM CDTFlash Flood WarningDVNLinn4 hr
Jul 17, 4:11 AM CDTSevere Thunderstorm WarningDVNBuchanan64 min
Jul 17, 4:25 AM CDTSevere Thunderstorm WarningDVNBenton, Linn65 min
Jul 17, 4:31 AM CDTSevere Thunderstorm WarningDVNDelaware59 min
Jul 17, 4:54 AM CDTSevere Thunderstorm WarningDVNJones51 min
Jul 17, 5:34 AM CDTFlash Flood WarningDVNLinn6 hr
Jul 17, 7:14 AM CDTFlash Flood WarningDVNBuchanan6 hr
Jul 17, 7:20 AM CDTFlash Flood WarningDVNJohnson6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.